Zoloft (Sertraline HCl) and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cassierenee
New Member


Date Joined May 2009
Total Posts : 1
   Posted 5/28/2009 11:54 PM (GMT -7)   
Hi All!

I'm new here, and I've been reading some really old treads about zoloft and weight gain. I want to start a new one to see what everyone is thinking about the issue now.

I have been on Zoloft for mild depression, anxiety, and PMDD since January... and while it has really helped me feel a lot better, I went from being a size 12-14 to a size 16-18. That is a lot of weight to put on in such a short amount of time. I haven't changed my diet that much since January, in fact, I've been trying to eat better and I have been exercising. I never thought it was Zoloft until my mother said when she was taking antidepressants she gained 20 lbs.
I since have decided to stop taking Zoloft. I have been considering stopping for a while now since my life has taken a different direction and I have a much more positive outlook- the weight issue was just the final straw. For me, the cons are outweighing the pros -no pun intended- of this medication.

I would like to know if anyone has/had this experience with taking Zoloft or any other type of antidepressant? I am grateful for any information or support!

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 5/29/2009 2:27 AM (GMT -7)   
hi cassi, sorry for the shortened spelling, hope you don't mind. the med's i gained weight on were mainly anti-psychotics, esp, olanzapine, the anti-dep that also put on the pounds was mirtazapine. glad that things are in the positive, zoloft was the first anti-dep i was put on some 20+yrs ago, wow, not for me, i think you get my drift!! oh, and welcome to the hw depression forum, the people in this community are beautiful, so keep posting, would like to hear more, if you feel comfortable ofcourse, i say this as it is good to hear the positives too!!
 
luving blessings to you cassi, jamie, male, 37.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/29/2009 5:04 AM (GMT -7)   
 
Hello and welcome to HealingWell and the Depression Forum.
 
Many people have posted the same concerns as you have about Zoloft and the other SSRI/SSNI Drugs.  Occasionaly a member will post they have lost weight on this med.
 
I would certainly recommend you  talk with your physician re your concerns.
 
Again welcome to HW and I look forward to getting to know you better.
 
Kitt
 
 

Kitt, Co-Moderator:
Anxiety/Panic, 
Depression,  & 
 
 GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind
Clickable Link: Anxiety-Panic Resources


dawner7
New Member


Date Joined Aug 2014
Total Posts : 1
   Posted 8/12/2014 9:50 PM (GMT -7)   
I am new on here too cause I was searching to see of sertriline was really aiding in my weight gain. I have gained at least 20 pounds on it in 6 months. I feel like I've been a lot more active this but haven't made any drastic changes so you think I'd at least stay the same weight. I have also noticed water retention and a decrease in sex drive. The drug has helped me mentally but the side effects are starting to bring back some of my old problems. Considering going off of it but I don't want to be the person I was before

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 8/13/2014 2:05 AM (GMT -7)   
Sometimes we have to take some bad with the good. We have to decide which is more important. Feeling good or gaining weight. Now I didn't gain weight with Zoloft. It gave me major diarrhea. I gained weight on Prozac though and some on other meds.

I hope you find one that doesn't cause weight gain. Wellbutrin doesn't cause weight gain. You might want to talk to your doc about that. Remember too as we get older we gain weight. I don't know how old you are, or if you would fall into that category.

Welcome to the depression forum, I wish you a good day...

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

brendaboo
Veteran Member


Date Joined Mar 2014
Total Posts : 791
   Posted 8/13/2014 8:32 AM (GMT -7)   
I lost 78 pounds on the medication, but I think it was partly because it made me feel good about myself, after losing the weight my doctor informed me losing weight is not typical, so I can assume I am an atypical person for sure!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 8/13/2014 10:12 AM (GMT -7)   
Feeling good about ourselves always helps... I think that is what we strive for...

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:12 AM (GMT -7)
There are a total of 2,735,781 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
146 Guest(s), 4 Registered Member(s) are currently online.  Details
TOOTY, Heatheranne87, Hibee, ebinoase


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer